Alert archive / Alaska / High Wind Watches in 2008
High Wind Watch 4, NWS Anchorage, AK
NWS Anchorage, AK issued this high wind watch at Feb 6, 2008, 12:03 AM AKST. It took effect at Feb 6, 2008, 7:00 PM AKST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 6, 2008, 12:03 AM AKST (09:03 UTC)
- In effect from
- Feb 6, 2008, 7:00 PM AKST
- Expired
- Feb 6, 2008, 4:10 PM AKST
- In force
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK71 PAFC 061403 NPWAER URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 503 AM AST WED FEB 6 2008 AKZ131-070330- /X.NEW.PAFC.HW.A.0004.080207T0400Z-080207T2100Z/ NORTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS 503 AM AST WED FEB 6 2008 ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH THURSDAY MORNING. ANOTHER HIGH WIND EVENT IS POSSIBLE ACROSS NORTHEAST PRINCE WILLIAM SOUND THIS EVENING THROUGH THURSDAY MORNING. THE SURFACE PRESSURE GRADIENT WILL TIGHTEN UP AS A LOW PRESSURE SYSTEM MOVES INTO THE FAR EASTERN GULF WHILE A STRONG AREA OF HIGH PRESSURE REMAINS FIRMLY ENTRENCHED OVER INTERIOR ALASKA. AN UPPER LEVEL DISTURBANCE WILL ALSO DROP SOUTHWARD ACROSS THE AREA BRINGING COLDER AIR AND STRONG UPPER LEVEL WINDS. THE COMBINATION OF THESE FACTORS MAY PRODUCE NORTH TO EAST GUSTS UP TO 75 MPH THROUGH CHANNELED AREAS OF NORTHEAST PRINCE WILLIAM SOUND. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. $$ AKZ135-070330- /X.NEW.PAFC.HW.A.0004.080207T0400Z-080207T2100Z/ SOUTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITY OF...CORDOVA 503 AM AST WED FEB 6 2008 ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH THURSDAY MORNING THROUGH THE COPPER RIVER DELTA... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH THURSDAY MORNING. ANOTHER HIGH WIND EVENT IS POSSIBLE FOR THE COPPER RIVER DELTA THIS EVENING THROUGH THURSDAY MORNING. THE SURFACE PRESSURE GRADIENT WILL TIGHTEN UP AS A LOW PRESSURE SYSTEM MOVES INTO THE FAR EASTERN GULF WHILE A STRONG AREA OF HIGH PRESSURE REMAINS FIRMLY ENTRENCHED OVER INTERIOR ALASKA. AN UPPER LEVEL DISTURBANCE WILL ALSO DROP SOUTHWARD ACROSS THE AREA BRINGING COLDER AIR AND STRONG UPPER LEVEL WINDS. THE COMBINATION OF THESE FACTORS MAY PRODUCE NORTHERLY GUSTS UP TO 75 MPH THROUGH THE COPPER RIVER DELTA. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. $$
1 follow-up statement
000 WWAK71 PAFC 070110 NPWAER URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 410 PM AST WED FEB 6 2008 AKZ131-071445- /X.UPG.PAFC.HW.A.0004.080207T0400Z-080207T2100Z/ /X.NEW.PAFC.HW.W.0010.080207T0400Z-080208T0100Z/ NORTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS 410 PM AST WED FEB 6 2008 ...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO 4 PM AST THURSDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM AST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. YET ANOTHER HIGH WIND EVENT IS SETTING UP FOR NORTHEASTERN PRINCE WILLIAM SOUND. NORTH TO EAST WINDS 40 TO 60 MPH WITH LOCAL GUSTS TO 75 MPH ARE EXPECTED TO DEVELOP THIS EVENING AND PERSIST INTO THURSDAY AFTERNOON BEFORE DECREASING SOMEWHAT THURSDAY NIGHT. DANGEROUS WIND CHILLS 35 BELOW TO 50 BELOW ZERO WILL ACCOMPANY THE WINDS THROUGH THOMPSON PASS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$ AKZ135-071445- /X.UPG.PAFC.HW.A.0004.080207T0400Z-080207T2100Z/ /X.NEW.PAFC.HW.W.0010.080207T0400Z-080208T0100Z/ SOUTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITY OF...CORDOVA 410 PM AST WED FEB 6 2008 ...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO 4 PM AST THURSDAY THROUGH THE COPPER RIVER DELTA... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM AST THURSDAY THROUGH THE COPPER RIVER DELTA. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. YET ANOTHER HIGH WIND EVENT IS SETTING UP FOR THE COPPER RIVER DELTA. NORTH WINDS 60 TO 75 MPH ARE EXPECTED FROM THIS EVENING THROUGH THURSDAY AFTERNOON. WINDS ARE ONLY EXPECTED TO GUST TO 35 MPH IN CORDOVA PROPER. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this high wind watch went out at Feb 6, 12:00 AM AKST, 3 minutes earlier.
Area forecast discussion, Feb 6, 12:00 AM AKST, 3 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
500 AM AST WED FEB 6 2008
.MODEL DISCUSSION...
MODELS PERFORMING WELL AND IN DECENT AGREEMENT. 00Z WED RUNS ARE
CONSISTENT WITH LAST TWO RUNS IN BRINGING IN A POTENT LOW NEAR 55N
155W AT ABOUT 72 HOURS FRIDAY AFTERNOON. MID TERM OPERATIONAL
FORECASTS HAVE BEEN NUDGED TOWARDS THIS DEEPER SOLUTION. SHORT TERM
OPERATIONAL FORECASTS BASED PRIMARILY ON THE 00Z WED GFS SOLUTION.
.SURFACE FEATURES...
BOTH THE COLD ARCTIC HIGH PRESSURE OVER INTERIOR ALASKA AND THE
TROUGH OF LOW PRESSURE ALONG THE GULF COAST WILL PERSIST THROUGH
THURSDAY NIGHT.
A 994 MB LOW IN THE SOUTHERN GULF OF ALASKA WILL PASS OVER THE
SOUTHEAST PANHANDLE WED NIGHT THEN MOVE INLAND AND DISSIPATE OVER
WESTERN CANADA BY THU NIGHT.
A 972 MB LOW 90 NM SOUTH OF SEGUAM ISLAND WILL WEAKEN TO 990 MB 150
NM SOUTH OF COLD BAY WED AFTERNOON THEN DRIFT EASTWARD AND DISSIPATE
BY THU MORNING. MEANWHILE A 987 MB LOW WILL DEVELOP NEAR ADAK WED
AFTERNOON THEN MOVE TO NEAR NIKOLSKI BY THU FRI MORNING AS A 999 MB
LOW.
.UPPER LEVELS...
UPPER LEVEL BLOCKING RIDGE WILL HOLD ALONG ALASKAS WEST COAST THROUGH
AT LEAST FRIDAY NIGHT. LONG WAVE TROUGH ALOFT EXTENDING OUT OF
CANADAS YUKON TERRITORY OVER THE NORTHERN GULF OF ALASKA WILL
GRADUALLY WEAKEN AND MOVE EAST OF THE FORECAST AREA BY THURSDAY
EVENING. THE JET STREAM WILL CONTINUE TO REMAIN SOUTH OF FORECAST
AREA. HOWEVER A SERIES OF TRANSIENT UPPER LEVEL DISTURBANCES WILL
TRACK OVER THE ALEUTIANS AND INTO THE GULF OF ALASKA.
.SHORT TERM FORECAST...
CONTINUED CLEAR AND COLD THROUGH THURSDAY NIGHT FOR MAINLAND ALASKA.
NORTHERLY FLOW ALONG THE BERING COAST AND CHANNELED AREAS OF
SOUTHCENTRAL ALASKA MAY PRODUCE PERIODS OF VERY LOW WIND CHILLS.
PRESSURE GRADIENT ALONG THE GULF COAST IS EXPECTED TO TIGHTEN AGAIN
TONIGHT. HIGH WIND POTENTIAL YET AGAIN FOR NORTHEAST PRINCE WILLIAM
SOUND AND THE COPPER RIVER DELTA WEDNESDAY MORNING THROUGH THURSDAY
MORNING.
OUT WEST FRONTAL BOUNDARY ASSOCIATED WITH ALEUTIAN LOWS HAS BECOME
NEARLY STATIONARY. IT PRESENTLY EXTENDS ALMOST THE ENTIRE LENGTH OF
THE CHAIN BUT WILL STRETCH FURTHER EASTWARD TONIGHT OVER THE ALASKA
PENINSULA. WIND SNOW AND RAIN WILL BE THE PRIMARY IMPACT. BLIZ
CONDITIONS ARE NOT EXPECTED DUE TO RELATIVELY WARM TEMPERATURES.
PRECIPITATION EXPECTED TO REMAIN SOUTH OF PRIBILOF ISLANDS BUT GUSTY
EAST WINDS WILL CONTINUE OVER SAINT PAUL AND SAINT GEORGE THROUGH
AFTERNOON.
.LONG TERM FORECAST...
A LARGE 952 MB LOW IS PROGGED TO BE 420 NM SOUTH OF SHEMYA THU NIGHT.
THE STORM IS EXPECTED TO TRACK JUST SOUTH OF THE CHAIN FRIDAY THROUGH
MONDAY.
HIGH PRESSURE OVER MAINLAND ALASKA WILL BEGIN TO WEAKEN BEGINNING
FRIDAY AND STRONGER STORMS ARE EXPECTED TO START MOVING INTO THE GULF
OF ALASKA BEGINNING FRIDAY NIGHT.
.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...HIGH WIND WATCH 131 135
MARINE...GALE 155 165 170 172 175 176 179
HEAVY SPRAY 120 121 125 129 130 132 138 140 141 160 165 170
179 185
FIRE WEATHER...NONE
ASB FEB 08The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 11:00 PM AKST | Small Craft Advisory | AFC | 4 days | |
| Feb 5, 11:00 PM AKST | Small Craft Advisory | AFC | 4 days | |
| Feb 5, 11:00 PM AKST | Heavy Freezing Spray Warning | AFC | 35 hr | |
| Feb 5, 11:00 PM AKST | Heavy Freezing Spray Warning | AFC | 36 hr | |
| Feb 6, 11:00 AM AKST | Gale Warning | AFC | 23 hr | |
| Feb 6, 11:00 AM AKST | Gale Warning | AFC | 36 hr | |
| Feb 6, 11:00 AM AKST | Gale Warning | AFC | 33 hr | |
| Feb 6, 11:00 AM AKST | Small Craft Advisory | AFC | 5 days | |
| Feb 6, 11:10 AM AKST | High Wind Warning | AFC | 29 hr |
Nearby
High Wind Watches in Alaska, 2008Every high wind watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.